Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: bobsmith, 75 or over Male (Patient) Published: December 22

I had the extra strength flu shot (Medicare wouldn't pay for the normal strength shot for me). That night I ended up in the emergency room with uncontrollable shaking and fever. I recovered, but I will probably refuse any future flu shots.

Was this comment helpful?Yes
Comment from: Kim, 55-64 Female (Patient) Published: December 17

I received the flu shot along with pneumonia shot yesterday. My arm and neck are aching, I feel lethargic and very cold. I feel like I am getting sick. I had some sinus pain and ear pain along with it. Yikes, this is awful.

Was this comment helpful?Yes
Comment from: Chatty, 75 or over Female (Patient) Published: December 14

My husband and I had the flu jab on the 12th of November. It took just over 2 weeks before any symptoms appeared for the both of us, and I was worse than him. I started to shiver and had to go to bed for 24 hours. Then 3 days later my arm started to get slightly painful. This got worse the next day, and by day 3 I could hardly lift my elbow off the side of my body, it was very painful. I am hoping this does not last much longer. My husband had the same symptoms but much milder and is back to normal.

Was this comment helpful?Yes
Comment from: Steve, 55-64 Male (Patient) Published: December 07

I got my annual flu shot two months ago. The moment I got it a weird sensation went through me like an electric shock. I had a large bump at the injection site for a while and now it's a scabby, itchy little rash. My arm is still sore at the site. I never had a problem before.

Was this comment helpful?Yes
Comment from: Rita, 55-64 Female (Patient) Published: December 07

I got the flu shot on Monday, November 2. By Friday, I was getting really sick. Too sick to move and go to the hospital. By Monday, it was full-blown pneumonia (I had a pneumonia shot six months ago). The doctor gave me Advair, Z-Pak, and more. My lungs cleared some but my sinuses and throat are raw. I keep getting bouts of fever. Body hurts badly. And I'm so weak, I just want to sleep. That was a month ago. If I ever feel normal again, it will be a miracle. I've had flu shots before but never got sick. And I've had the flu before but never felt this awful. I know it is a bad reaction to that stinking shot. My doctor said a lot of her patients are going through this this year.

Was this comment helpful?Yes
Comment from: Fluffy, 65-74 Female (Patient) Published: December 06

I got my first high dose flu shot 3 days ago, previously I only had regular shots. I woke up next morning tired, cranky, achy, with a slight nausea, and a red and painful injection site. I rested most of the day, I had no energy. I took lots of Tylenol and fluids. The 2nd day after was worse, I was unable to do anything but rest, eat, sleep and had the same other symptoms. On the 3rd morning after 12 hours of sleep, I was fine, arm aches gone, and I was back to normal happiness. Doubt I'll take the high dose ever again, as I've never had a reaction to the regular flu shot in my whole life.

Was this comment helpful?Yes
Comment from: DeckerNC, 55-64 Female (Patient) Published: December 01

I do have COPD, but when I went in get flu shot on November 18th I was in good health. Two days later I was suffering from a scratchy throat, hacking cough, fatigue, upper respiratory problems and mucus production. I could barely get out of bed without using my emergency inhaler. After suffering for 2 more days I went back to my doctor and was diagnosed with acute bronchitis and received prednisone and Virtussin syrup. I am still one the mend, but so far have had symptoms for 5 days; anticipate having to put up with problems for at least a 3 more days before I feel like I did before I got the flu shot.

Was this comment helpful?Yes
Comment from: Huntwc, 45-54 Female (Patient) Published: November 24

I got the flu shot on a Friday. I woke up the next day very nauseous, headachy, and lightheaded. It's been over a week now and I still feel awful. I can't think of anything else that could be causing these symptoms. I felt great prior to getting my shot.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors